Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Tussa

Lymecycline, epiduo and diane 35

Hi guys. So I'm a 24/f who started to break out on my forehead in the beginning of September, two months after quitting bcp. I was on alesse/loette, but not for skin condition as I've never had a problem with acne before (I've been on different birth control pills the last 7 years, with short breaks). Went straight to gp and got a prescription for alesse again. Also got retin-a 0.5 cream late in September, but it dried out my skin horrible, plus I started developing acne on my chin (which is my main problem area now) after using retin-a, so I quit the retin-a after 2,5 weeks.

Long story short; Late in october I went to a dermatologist who described me tetralysal/lymecycline 300mg (one capsule a day for three months) and epiduo. I started this treatment almost three weeks ago (only applied epiduo every other day for the first two weeks), but my acne seems to get worse. Woke up today to find five new big, red spots on my face. And none of the "old" acne has cleared up either (except from the spots on my forehead, which seems to be slowly disappearing *knock on wood*). I can also feel underlying acne developing on my cheeks and jawline, and I've never had a problem there before.

Since alesse didn't seem to do anything for my skin, I also went to my gp two weeks ago and changed my bcp from alesse to dianette/diane 35. I'm now on the 13th day on my first pack of dianette.

Is it normal to experience an initial breakout on these medications? And can it even be called initial breakout when I'm nearly three weeks into my treatment? I don't have any experience with acne medication in the past, and my derm told me it shouldn't get worse before it gets better. I'm not very patient, just wish all of the acne could disappear immediately! When should I expect to see an improvement in my skin? I also worry a bit about scarring, the acne on my chin seems to leave big red marks, and I'm afraid they are permanent... Please share some of your experience with me, I don't know what to do!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×